Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 6, 2014, 3:30 AM EST. It took effect at Nov 6, 2014, 10:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 6, 2014, 10:00 AM EST
- Expired
- Nov 7, 2014, 1:15 AM EST
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
796 WHUS73 KIWX 060830 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 AM EST THU NOV 6 2014 LMZ043-046-061630- /O.UPG.KIWX.GL.A.0006.141106T1500Z-141107T0900Z/ /O.NEW.KIWX.GL.W.0016.141106T1500Z-141107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 330 AM EST THU NOV 6 2014 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS TO 30 KNOTS VEERING NORTHWEST AND BECOMING GALES TO 35 KNOTS BY MIDDAY WITH GUSTS TO 45 KNOT GALES. WINDS VEER NORTH TONIGHT AT 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES...WAVES BUILDING TO 14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
866 WHUS73 KIWX 061619 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1119 AM EST THU NOV 6 2014 LMZ043-046-070000- /O.CON.KIWX.GL.W.0016.000000T0000Z-141107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1119 AM EST THU NOV 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES. WINDS VEER NORTH TONIGHT AT 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES...WAVES BUILDING TO 12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
438 WHUS73 KIWX 062017 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 PM EST THU NOV 6 2014 LMZ043-046-070400- /O.CON.KIWX.GL.W.0016.000000T0000Z-141107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 317 PM EST THU NOV 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES. WINDS VEER NORTH TONIGHT AT 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES...WAVES 14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
635 WHUS73 KIWX 070314 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 PM EST THU NOV 6 2014 LMZ043-046-070900- /O.CON.KIWX.GL.W.0016.000000T0000Z-141107T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 PM EST THU NOV 6 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...GUSTS TO 35 KNOT GALES INTO THE EARLY MORNING HOURS. * WAVES...WAVES 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
765 WHUS73 KIWX 070615 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 115 AM EST FRI NOV 7 2014 LMZ043-046-071415- /O.CAN.KIWX.GL.W.0016.000000T0000Z-141107T0900Z/ /O.NEW.KIWX.SC.Y.0060.141107T0615Z-141107T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 115 AM EST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS EARLY THIS MORNING. WINDS BACKING NORTHWEST 10 TO 15 KNOTS AROUND DAYBREAK DAY...THEN BACKING SOUTHWEST AND DIMINISHING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES...WAVES 7 TO 11 FEET...SUBSIDING TO 4 FEET OR LESS BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 6, 1:09 AM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 6, 1:09 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 AM EST THU NOV 6 2014
.SYNOPSIS...
ISSUED AT 1250 AM EST THU NOV 6 2014
LOWS TONIGHT WILL DROP INTO THE MID 40S. RAIN WILL BECOME LIKELY
THURSDAY WITH A BRIEF CHANGEOVER TO SNOW POSSIBLE THURSDAY NIGHT.
HIGHS THURSDAY WILL BE IN THE UPPER 40S TO AROUND 50...THEN FALL
IN THE AFTERNOON. ADDITIONAL CHANCES FOR RAIN OR SNOW WILL ARRIVE
SATURDAY AND AGAIN NEXT WEEK. BY NEXT WEDNESDAY HIGHS MAY ONLY BE
IN THE 30S.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM EST WED NOV 5 2014
A MID LEVEL SHORTWAVE TROUGH OVER THE UPPER MIDWEST WILL AMPLIFY
SOUTHEAST THROUGH THE LOWER LAKES/OH VALLEY LATER TONIGHT INTO
THURSDAY. ASSOCIATED WEAK SFC REFLECTION OVER SW MN AS OF 19Z IS
MODELED TO DEEPEN ESE INTO SRN LOWER MI BY 18Z THU IN RESPONSE TO
AMPLIFICATION/MID LEVEL DCVA AND LINK UP OF A DIGGING 140 KT
PACIFIC UPPER JET AND LEFTOVER OH VALLEY SUBTROPICAL JET. WEAK
LOW-MID LEVEL THETA-E ADV/CONVERGENCE, MODEST MID LEVEL LAPSE
RATES, AND INCREASING LARGE SCALE ASCENT PER 5-3H Q-VECTOR PROGS
WILL BRING INCREASING CHANCES FOR RAIN SHOWERS ALONG SYSTEM COLD
FRONT LATER TONIGHT INTO THURSDAY MORNING. RETAINED MID CHC TO
LIKELY POPS GIVEN MOISTURE CONCERNS....HIGHEST NORTHERN ZONES
CLOSER TO STRONGER FGEN/WARM FRONT/SFC LOW TRACK.
COVERAGE/INTENSITY OF SHOWERS SHOULD INCREASE SEWD IN THE
AFTERNOON AS DEEPER MOISTURE WITHIN DEFORMATION AXIS PIVOTS
THROUGH...WITH LOW LEVEL CAA/STRONG CYCLONIC NNW FLOW ON BACKSIDE
OF SYSTEM AFFORDING SIG LAKE ENHANCEMENT. OTHERWISE...ONLY MINOR
TWEAKS MADE TO TEMPS/SKY COVER/WINDS THIS PERIOD WITH TEMPS LIKELY
DROPPING OR REMAINING STEADY IN THE 40S TOMORROW WITH INCREASING
WINDS.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM EST WED NOV 5 2014
SW DIGGING THROUGH NRN ND THIS AFTN WILL CONT TO AMPLIFY SEWD INTO
THE SRN LAKES SHRT TERM YET LIFT OUT RAPIDLY EWD INTO NEW ENGLAND
THU NIGHT. SOME WRAP ARND RAIN OR SNOW SHOWERS WILL LIKELY LINGER
ACRS NE COUNTIES THU EVENING BUT BELIEVE 2ND HALF OF THU NIGHT WILL
REMAIN DRY FOR MOST W/FAIRLY WK LL THERMAL TROUGH SEEN IN 12Z
GUIDANCE UNDERNEATH STOUT MID LVL SUBSIDENCE. THUS WILL SCALE POPS
BACK ESP OUTSIDE IMMEDIATE DOWNSTREAM LK AREA.
SHRT AMPLITUDE RIDGING TO FOLLOW IN WAKE OF THIS SYS FOR FRI AHD OF
NXT DISTURBANCE OVERTOPPING WRN RIDGE. SOMEWHAT SLWR SEWD EVOLUTION
OF DIGGING UPR TROUGH PREDICATED IN 12Z GUIDANCE WHICH RESULTED IN
BACKING OFF PRIOR POP MENTION LT FRI NIGHT. HWVR LOOKS TO BE
SUFFICIENT MSTR RTN ON SAT TO HOLD W/LWR CHC POPS FOR SHRA.
BEYOND THAT...MODEL BASED UNCERTAIN HGT EVOLUTION ACRS CNTRL CANADA
ENSUES. EC/GEM CONT W/SIMILAR THEME OF GENERAL BAGGY H5 LOW
SETTLING/DEEPENING SWD THROUGH MID NXT WEEK TIED TO CONCURRENT WRN
RIDGE EXPANSION UP THROUGH THE NORTH SLOPE OF AK DOWNSTREAM OF
BEARING SEA BOMB. HWVR TELECONNECTIONS TO DEEP BEARING SEA
EXTRATROPICAL DVLPMNT TIED TO TYPHOON NURI REMNANTS WEIGHT DEEPEST
LAKES/SE CANADA SOLUTIONS MOST PREFERRED AND WILL ALIGN CLOSELY
W/DERIVED EC/GEM BLEND IN LT PDS TO ACCOUNT FOR WHAT SHLD BE A VRY
COLD AIRMASS FOR EARLY NOVEMBER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 108 AM EST THU NOV 6 2014
INCREASING CONFIDENCE FOR MORE WIDESPREAD SHRA COVERAGE AS SYSTEM
CONTINUES TO STRENGTHEN AS IT TRACKS EASTWARD THROUGH LOWER
MICHIGAN. MINOR ADJUSTMENTS TO TIMING/VEERING WINDS WITH
INTRODUCTION OF EPISODIC IFR MET CONDITIONS AT KSBN WITHIN LATE
AM/MIDDAY COLLOCATED RICHER COMMAHEAD MOISTURE AND LOW/MID LEVEL
DEFORMATION AXIS FOLLOWING FRONTAL PASSAGE. LOWEST CONDITIONS
MIDDAY/EARLY AFTERNOON AT KFWA WITH FUELING/ALTERNATE COINCIDENT
WITH MID TROPOSPHERIC TROF PASSAGE. IMPROVED BOTH SITES TO
MVFR/ABOVE FUELING AND ALTERNATE CONDITIONS LATE AFTERNOON WITH AT
LEAST MODEST SUB CLOUD LAYER MOISTURE SCOUR AS SYSTEM REMAINS
PROGRESSIVE...THROUGH LOWER GREAT LAKES INTO THE EVENING WITH
COASTAL TRANSFER COMMENCING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
LMZ043-046.
&&
SYNOPSIS...MURPHY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 5, 5:16 AM EST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 516 AM EST WED NOV 5 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061130- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 516 AM EST WED NOV 5 2014 /416 AM CST WED NOV 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 516 AM EST WED NOV 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN THURSDAY THROUGH FRIDAY AFTERNOON. GUSTS TO 40 KNOT GALES ARE POSSIBLE THURSDAY INTO EARLY THURSDAY NIGHT. HAZARDOUS CONDITIONS ARE ALSO EXPECTED MUCH OF THE TIME...MIDDAY SATURDAY INTO THE MIDDLE OF NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:24 AM EST | Wind Advisory | IWX | 15 hr | |
| Nov 6, 3:38 AM EST | Lakeshore Flood Advisory | IWX | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.